Vol. 102, No. 2, 1982

Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Contacts
 
Submission Guidelines
Submission Form
Policies for Authors
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
 
Other MSP Journals
Minimal polynomials for Gauss circulants and cyclotomic units

Stanley Joseph Gurak

Vol. 102 (1982), No. 2, 347–353
Abstract

To determine the minimal polynomial of the Gauss periods of degree f corresponding to a given rational prime l > 3 is a classical problem dating back to Gauss. In this paper I show that at least the beginning coefficients of their minimal polynomial can be computed in an elementary fashion. The methods used here extend to give a similar result for computing the minimal polynomials of the cyclotomic units.

Mathematical Subject Classification
Primary: 10G05, 10G05
Secondary: 12A45
Milestones
Received: 17 February 1981
Revised: 5 October 1981
Published: 1 October 1982
Authors
Stanley Joseph Gurak